Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Geometric convexity. III. Embedding
HTML articles powered by AMS MathViewer

by John Cantwell and David C. Kay PDF
Trans. Amer. Math. Soc. 246 (1978), 211-230 Request permission

Abstract:

The straight line spaces of dimension three or higher which were considered by the first author in previous papers are shown to be isomorphic with a strongly open convex subset of a real vector space. To achieve this result we consider the classical descriptive geometry studied in various papers and textbooks by Pasch, Hilbert, Veblen, Whitehead, Coxeter, Robinson, and others, with the significant difference that the geometry considered here is not restricted to 3 dimensions. Our main theorem (which is well known in dimension 3) is that any such geometry is isomorphic to a strongly open convex subset of a real vector space whose “chords” play the role of lines.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 52A01
  • Retrieve articles in all journals with MSC: 52A01
Additional Information
  • © Copyright 1978 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 246 (1978), 211-230
  • MSC: Primary 52A01
  • DOI: https://doi.org/10.1090/S0002-9947-1978-0515537-7
  • MathSciNet review: 515537